Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 1, 2004, 1:44 PM CDT for Acadia Parish, Lafayette Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 1:44 PM CDT (18:44 UTC)
- Expired
- Jun 1, 2004, 2:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Acadia Parish, LA, Lafayette Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 9:50 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3602 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS54 KLCH 011844
SVRLCH
LAC001-055-011945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
144 PM CDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ACADIA PARISH IN SOUTHWEST LOUISIANA
LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA
* UNTIL 245 PM CDT
* AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF RAYNE...AND MOVING SOUTHEAST AT 15 MPH.
* THIS STORM WILL BE NEAR...
RAYNE BY 145 PM CDT
DUSON BY 150 PM CDT
SCOTT...CARENCRO BY 215 PM CDT
LAFAYETTE BY 230 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3047 9230 3022 9236 3009 9200 3033 9198
3031 9215
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 9:05 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 1, 9:05 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 905 AM CDT TUE JUN 1 2004 .DISCUSSION...STORMS ASSOCD WITH MCS MOVING THRU RAPIDES AND AVOYELLES PARISHES THIS AM...STORMS ARE FIRING ALONG FRNTL BNDRY. THIS AREA OF STORMS IS EXPECTED TO WEAKEN OVER THE NEXT SEVERAL HOURS. MORNING SOUNDING RATHER WET WITH PRECIP WATER AROUND 1.75 INCHES AND CAPES ABV 5000 J/KG...WITHOUT SOUNDING GETTING MODIFIED. CURRENT ZONES LOOK TO BE ON TRACK AND HAVE NO PLANS FOR UPDATING AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... LCH 89 76 90 74 / 40 20 40 20 BPT 89 77 91 76 / 40 20 40 20 AEX 88 72 90 71 / 40 20 40 20 LFT 89 74 90 73 / 40 20 40 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && KUYPER
Hazardous weather outlook, Jun 1, 5:20 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 520 AM CDT TUE JUN 1 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 021100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 520 AM CDT TUE JUN 1 2004 .DAY ONE...TODAY AND TONIGHT... A CHANCE FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN TODAY. WITH A VERY UNSTABLE AIRMASS IN PLACE AND FAVORABLE UPPER AIR SUPPORT...A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE WEEK. AT THIS TIME HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. MARCOTTE
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:08 PM CDT | Tornado Warning | LCH | Lafayette | 22 min |
| Jun 1, 2:40 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 65 min |
| Jun 1, 2:48 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 42 min |
| Jun 1, 3:29 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 31 min |
| Jun 1, 3:36 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin, St. Mary | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.